Cipro and joint pain
September 8, 2017 2:08 PM   Subscribe

YANMD. My doctor prescribed Cipro for a stubborn UTI. I've taken three doses since Wednesday and have experienced stabbing, achy, joint pain and stiffness.... only in my right hand, and not consistently. Mostly when I'm mousing at work. I'm not sure if this is a serious concern. YANMD, but what gives? Is this a thing with Cipro?
posted by onecircleaday to Health & Fitness (9 answers total) 1 user marked this as a favorite
 


This is a very serious concern. See doctor ASAP. Google for [Cipro hand pain].
posted by joshu at 2:15 PM on September 8 [2 favorites]


I forgot to answer the question. Yes, according to the links, it is a thing with Cipro.
posted by JimN2TAW at 2:21 PM on September 8


My wife had an awful allergic reaction to Cipro. Different symptoms, but the doctors seemed to take allergic reactions to Cipro extremely seriously. I'd urge you to contact your doctor right away.
posted by primethyme at 2:56 PM on September 8


Please call your pharmacist.
posted by Room 641-A at 3:10 PM on September 8


Cipro is a flouroquinolone antibiotic. This class of drugs can cause tendon rupture in some users! It may be nothing in your case, but it might also be a sign of something bad. Call your doctor now and tell them about your symptoms. They can better assess them than the well-meaning internet strangers here.
posted by stillmoving at 3:14 PM on September 8 [2 favorites]


Thanks, all.

I called the nurse line and they instructed me to stop taking it and took it really seriously. A doctor will call me back, and they want me to deal with it today. Apparently it used to be that only people over age 65 had problems with Cipro, now it's all age groups. I wonder what that's about.

She asked me questions about respiratory failure (difficulty breathing, swallowing). Not good. Glad I called.
posted by onecircleaday at 3:19 PM on September 8 [7 favorites]


A bit pedantic but just keep in mind, things like joint pain and tendon rupture associated with Cipro are side effects, rather than allergic reactions (allergic reactions, in general, consist of rash/hives/itching and/or shortness of breath/throat and mouth swelling/low blood pressure).
posted by treehorn+bunny at 5:23 PM on September 9


My mid-thirties next door neighbor was bedridden for weeks after a bad reaction to Cipro. You've already spoken to your doc, so this is just to reiterate that bad reactions happen to all age groups. It's been months and he's still not back to his previous healthy self, though no longer bedridden.
posted by oneirodynia at 5:42 PM on September 10


« Older The maple kind?   |   Save me Costco, you're my only hope.... Newer »

You are not logged in, either login or create an account to post comments